Hail, Boulder
- When
- August 8, 5:40 PM MST
- Where
- Boulder County, Boulder
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.017, -105.267
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 8, 2:25 PM MST, 3 hours 15 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 325 PM MDT FRI AUG 8 2003 SHORT TERM DISCUSSION...TNGT/SAT...MDLS MAINTAIN UPR RDG OVR CNTRL RCKYS THRU PRD. PSG OF SHT WV THIS AFTN HAS SUPPRESSED CONVECTIVE DVLPMNT THIS EVNG SO WILL REDUCE POPS TO ISOLD. MDLS SUGGEST THAT AMS WILL RMN DRIER ON SAT SO WILL LIMIT AFTN CONVCTION TO MTNS AND URBAN CORRIDOR. WITH CLRG SKIES OVRNIGHT MIN TEMPS WILL BE COOLER THAN LAST NIGHT AND WITH MORE SUNSHINE SAT MAX TEMPS WILL WRM BACK INTO 90S ON PLAINS. THUS WILL UNDRCUT MOS TEMP GDNC TNGT AND GNLY GO WITH WRMST NGM MOS TEMPS ON SAT. GARD...WFO BOULDER LONG TERM DISCUSSION: FOR SATURDAY NIGHT AND SUNDAY...THE UPPER LEVEL RIDGE WILL BE CENTERED OVER THE FOUR CORNERS AREA WITH A WEAK NWLY FLOW ALF OVR THE CWA. MDLS ALSO INDICATE A WEAK DISTURBANCE OR TWO POSSIBLY OVERRIDING THE RIDGE ON SATURDAY NIGHT...WITH ANOTHER POSSIBLY LATE SUNDAY AFTN OR EVENING. LOW LEVEL ELY FLOW DOES DVLP OVER THE NERN PLAINS SUNDAY AFTN WHICH SHOULD AID THUNDERSTORM DEVELOPMENT...ESPECIALLY ALG THE FRONT RANGE AT THAT TIME. MESOETA SOUNDINGS INDICATE PW VALUES AROUND AN INCH WITH CAPES AROUND 1200 J/KG SUNDAY AFTN. ENUF INGREDIENTS IN THE PICITURE TO MAINTAIN A SLGT CHANCE OF AFTN AND EVENING THUNDERSTORMS ACROSS THE ENTIRE CWA THROUGH SUNDAY. AS FOR THE REST OF FCST PERIOD HAVE OPTED FOR A DRIER FCST AS BROAD UPPER RIDGE EXPANDS AND STRETCHES FM OVR BAJA NORTHEAST INTO NEBRASKA BY WEDNESDAY. FLOW BECOMES MORE SWLY BY MID WEEK AS TROF MOVES INTO THE PACIFIC NW. THE BOTTOM LINE...THERE IS NOT ENUF SUPTROPICAL MSTR APPARANT UNDER THE RIDGE TO WARRANT MORE THAN A SLGT CHANCE IN THE MTNS FOR MONDAY THROUGH FRIDAY...EVEN DRIER BY MIDWEEK OVER THE NERN PLAINS. NO MAJOR DAY TO DAY FLUCTUATIONS EVIDENT IN AFTN TEMPERATURES. COOPER .DEN...NONE.
COZ030>051-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT FRI AUG 08 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING ACROSS THE FORECAST AREA. WITH LIGHT WINDS ALOFT THE STORMS WILL BE SLOW MOVING AND MAY PRODUCE LOCALLY HEAVY RAINFALL. THE ABSENCE OF STRONG VERTICAL SHEAR WILL KEEP THE PROBABILITY OF SEVERE STORM DEVELOPMENT LOW. TROPICAL MONSOONAL MOISTURE WILL REMAIN ENTRENCHED OVER THE AREA. AN UPPER LEVEL DISTURBANCE WILL ENHANCE CONVECTIVE DEVELOPMENT DURING THE AFTERNOON. MORE STABLE AIR MOVING INTO THE AREA BEHIND THIS SYSTEM WILL CAUSE THE STORMS TO END BY AROUND NIGHTFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GARD/FMC
The Denver radar (KFTG), 67 km away, was scanning. The volume nearest the first event began at 00:39 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374059, 5374060, 5374061, 5374062.